Jump to content

Cortisol-blocker metyrapone investigated for PTSD


Altostrata
 Share

Recommended Posts

  • Administrator

Drug may take the edge off bad memories - study

 

NEW YORK | Thu May 26, 2011 10:24pm EDT

 

May 27 (Reuters Life!) - Blocking a hormone involved in the body's response to stress may change the way people recall negative memories, said a study.

 

But it's still unclear exactly how the drug works, and whether it has implications for the treatment of conditions such as post-traumatic stress disorder (PTSD), according to the study, which appeared in the Journal of Clinical Endocrinology & Metabolism.

 

The drug, metyrapone, blocks the stress hormone cortisol and has been used to treat people with diseases related to cortisol production.

 

Cortisol is also involved in storing and retrieving memories, though, making researchers wonder if tinkering with its levels could change how people recall past events.

 

"We know that (cortisol) is important for memory," said Marie-France Marin, the study's lead author from the University of Montreal.

 

"Very high levels are bad for your memory, and very low levels are bad for your memory," she told Reuters Health.

 

....

The goal of such research would be something that might help treat PTSD that doesn't resolve with psychotherapy. About 3.5 percent of U.S. [veterans] suffer from PTSD, with estimates of up to 20 percent of veterans of the Iraq and Afghanistan wars, according to the National Institute of Mental Health.

 

More research is needed -- to see if women would have the same response as men, or to study other drugs that might have the same affect. Metyrapone is currently not on the market.

....

 

http://www.reuters.com/article/2011/05/27/health-memories-idUSL3E7GR06N20110527

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

But it's still unclear exactly how the drug works, and whether it has implications for the treatment of conditions such as post-traumatic stress disorder (PTSD), according to the study, which appeared in the Journal of Clinical Endocrinology & Metabolism.

And as usual. :blink:

2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Link to comment
Share on other sites

Yet another mind bending psychiatric med that will cause

untold damage and distress for its users no doubt in time to come :unsure:

Began taking 30mg Seroxat on 15th Jan 1997 for grief issues. Remained at that dosage until Dec 05, did doctor ct, akathesia set in along with being non functional and overly emotional, brain fog. Doctor prescribed prozac, propranelol and diazeapam to counteract side effects, and told me to ct those 3 after 2.5/3 months use, induced wd seizure on 2nd day after ct. Was reinstated on seroxat 20mg in april 06, remained at that dose until Nov 07 and began a very slow taper lasting 56 months, finally DRUG FREE on 11th may 2011.

Link to comment
Share on other sites

  • Administrator

Well, at least they're looking at cortisol.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Absolutely, as i feel cortisol is a big problem for us all,

and is responsible for so many of our wd symptoms.

Began taking 30mg Seroxat on 15th Jan 1997 for grief issues. Remained at that dosage until Dec 05, did doctor ct, akathesia set in along with being non functional and overly emotional, brain fog. Doctor prescribed prozac, propranelol and diazeapam to counteract side effects, and told me to ct those 3 after 2.5/3 months use, induced wd seizure on 2nd day after ct. Was reinstated on seroxat 20mg in april 06, remained at that dose until Nov 07 and began a very slow taper lasting 56 months, finally DRUG FREE on 11th may 2011.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy